Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My potassium is 5.8. What can be the reason for this?

My potassium is 5.8, my doctor says its from the heat. What do you think? My potassium is 5.8, my doctor says its from the heat. What do you think?
Wed, 16 Dec 2009
Report Abuse
  User's Response
's  Response
i think that when getting a second opinion, yahoo answers is NOT the place to go.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi. My husband suffered from 100% uric acid kidney stones. Twelve years ago he was prescribed potassium citrate for the acid in his urine and allopurinol for the acid in the blood (prevent gout). Since on potassium citrate, he hasn t had another episode of kidney stones. Five months ago, he was mistakenly given a prescription for potassium chloride instead of potassium citrate. Unfortunately, my husband did not realize he has been taking the wrong medication. When I went to get his refill prescription medication from the drugstore, I realized it was the wrong one. I am very angry and upset. Angry at the doctor for writing the wrong prescription and angry at my husband for not checking the label before taking it. My biggest concern is: his potassium levels were always normal. What effect did this overdose of potassium have on him and what effect happened by not taking potassium citrate for prevention of the kidney stones. I know that potassium citrate is used for kidney stones and potassium chloride (klor-con) is used when you have low potassium levels. My husband also takes atenolol (50 mg) 2x day and enalapril (5 mg) 2x day for high blood pressure. Do I have reason to be concerned? He s been having high blood pressure readings after taking his meds, complaining of a constant ringing in his ear and feeling out of breath while playing racquetball (never did before) and very tired. Please help. Thank you.

doctor1 MD

Sure, maybe you can solve an internal medicine puzzle for me. I have a 5.8 potassium level as indicated on a recent blood test. Two years ago I had a 5.4, which was also high. All of my liver and kidney function tests are within normal limits. My doctor doesn t seem too concerned, but he can t explain why the K value is so high. Should I be concerned? Are there some other tests I should consider? YYYY@YYYY . Thanks.

doctor1 MD

Hi my Husband is 37 years of age and has Diabetes, and High Blood Pressure. When he goes for his regular check ups and has blood work done, his labs come out to be that his Potassium is high. Is there a reason why his Potassium level comes high? Also is it safe for him to take a teaspoon of apple cider vinegar with a glass of water, lemon and honey a day?